Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 2, 2025, 1:45 AM MDT for 32 counties in North Dakota. It took effect at Nov 2, 2025, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2025, 1:45 AM MDT (07:45 UTC)
- In effect from
- Nov 2, 2025, 8:00 AM MST
- Expired
- Nov 2, 2025, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.8 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488 WWUS73 KBIS 020745 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 145 AM CST Sun Nov 2 2025 NDZ001>005-009>013-017>023-025-031>033-040-041-043-044-030000- /O.NEW.KBIS.WI.Y.0023.251102T1500Z-251103T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of New Town, Lignite, Stanley, Beach, Sherwood, Bowman, Beulah, Crosby, Williston, Minot, Glenburn, Mohall, Shell Valley, Dunseith, Center, Bottineau, Wilton, Rolla, Harvey, St. John, Parshall, Washburn, Fessenden, Killdeer, New England, Velva, Halliday, Rolette, Carrington, Rugby, Dickinson, Towner, Hazen, Turtle Lake, Bowbells, Powers Lake, Underwood, Medora, Garrison, Goodrich, Columbus, Portal, Marmarth, Mott, Drake, Mcclusky, Hettinger, and Watford City 145 AM CST Sun Nov 2 2025 /145 AM MDT Sun Nov 2 2025/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds gusting to 45 mph expected. * WHERE...Western and north central North Dakota. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schild
3 follow-up statements
110 WWUS73 KBIS 021759 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1159 AM CST Sun Nov 2 2025 NDZ034>037-042-045>048-050-051-030000- /O.EXA.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/ Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Linton, Selfridge, Elgin, Jamestown, Fort Yates, Solen, Bismarck, Kulm, Wishek, Gackle, Ellendale, Edgeley, Oakes, New Leipzig, Tappen, Carson, Ashley, Napoleon, Lamoure, Steele, Mandan, and Strasburg 1159 AM CST Sun Nov 2 2025 /1059 AM MST Sun Nov 2 2025/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 50 mph. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ001>005-009>013-017>023-025-031>033-040-041-043-044-030000- /O.CON.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Killdeer, Fessenden, Sherwood, Carrington, Wilton, Underwood, Garrison, Crosby, Watford City, Lignite, Goodrich, Columbus, St. John, Center, Minot, Beulah, Mcclusky, Marmarth, Drake, Bottineau, Shell Valley, Rolla, Mohall, Dickinson, Washburn, New England, Bowman, Hettinger, Stanley, Rugby, Williston, Powers Lake, Velva, Halliday, Turtle Lake, Harvey, Bowbells, Medora, Hazen, Towner, Parshall, Dunseith, Portal, Mott, Beach, New Town, Glenburn, and Rolette 1159 AM CST Sun Nov 2 2025 /1059 AM MST Sun Nov 2 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 50 mph. * WHERE...Western and north central North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
453 WWUS73 KBIS 022024 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 224 PM CST Sun Nov 2 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030000- /O.CON.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Linton, Killdeer, Fessenden, Sherwood, Carrington, Wilton, Selfridge, Underwood, Garrison, Elgin, Jamestown, Crosby, Fort Yates, Watford City, Lignite, Goodrich, Columbus, St. John, Center, Minot, Beulah, Mcclusky, Marmarth, Solen, Bismarck, Kulm, Wishek, Drake, Bottineau, Gackle, Shell Valley, Ellendale, Edgeley, Rolla, Mohall, Dickinson, Oakes, Washburn, New England, Bowman, Hettinger, New Leipzig, Stanley, Rugby, Williston, Tappen, Carson, Powers Lake, Velva, Halliday, Turtle Lake, Harvey, Bowbells, Napoleon, Ashley, Lamoure, Medora, Hazen, Steele, Towner, Mandan, Parshall, Dunseith, Portal, Mott, Beach, New Town, Strasburg, Glenburn, and Rolette 224 PM CST Sun Nov 2 2025 /124 PM MST Sun Nov 2 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 35 mph with gusts up to 50 mph. * WHERE...Western and central North Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Anglin
551 WWUS73 KBIS 022350 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 550 PM CST Sun Nov 2 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030100- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-251103T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Killdeer, Williston, Towner, Wilton, Dunseith, Bowman, Goodrich, Carson, Elgin, Powers Lake, Sherwood, Halliday, Rugby, Rolla, Watford City, Hazen, Kulm, Bismarck, Lignite, Columbus, Selfridge, Portal, Bowbells, Garrison, Medora, Steele, Washburn, Underwood, Bottineau, Tappen, Ashley, Glenburn, Fessenden, Beach, Rolette, Jamestown, Fort Yates, Solen, Center, Edgeley, Gackle, St. John, Stanley, Mandan, Lamoure, Carrington, Wishek, Strasburg, New England, Velva, Beulah, Crosby, Marmarth, Hettinger, Oakes, Linton, Mcclusky, New Leipzig, Ellendale, Mohall, Dickinson, Mott, New Town, Turtle Lake, Napoleon, Minot, Shell Valley, Drake, Parshall, and Harvey 550 PM CST Sun Nov 2 2025 /450 PM MST Sun Nov 2 2025/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Gusty northwest winds will rapidly diminish through early this evening. Therefore, the wind advisory will be allowed to expire. $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:02 AM MDT, 1 hour 43 minutes earlier. Its key messages:
- Above normal temperatures Sunday (Forecast highs mid 50s to lower 60s, with normal highs in the mid/upper 40s).
- Windy during the day Sunday, with gusts up to 45 mph possible.
- Near normal temperatures for the upcoming week, along with mainly dry conditions through the middle portions of the week.
Area forecast discussion, Nov 2, 12:02 AM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 102 AM CDT Sun Nov 2 2025 .KEY MESSAGES... - Above normal temperatures Sunday (Forecast highs mid 50s to lower 60s, with normal highs in the mid/upper 40s). - Windy during the day Sunday, with gusts up to 45 mph possible. - Near normal temperatures for the upcoming week, along with mainly dry conditions through the middle portions of the week. && .UPDATE... Issued at 1258 AM CDT Sun Nov 2 2025 Going forecast remains in good shape with weak wave passing across the north possibly producing some very light precipitation. UPDATE Issued at 840 PM CDT Sat Nov 1 2025 Mid level S/WV advancing east across far southern Alberta and Saskatchewan, producing some decent radar returns along the Montana/Saskatchewan border. While cloud bases are roughly 10K feet AGL, opted to put in some low chance POPs over my far north for a few hours as this wave continues east. No other significant changes. UPDATE Issued at 652 PM CDT Sat Nov 1 2025 The forecast for this evening remains on track. Winds will taper off some, but will remain steady out of the south. A mix of mid/upper level clouds and clear conditions tonight, with upper level clouds pushing south this evening out of the region, and an area of mid level clouds moving in from the north, associated with a mid level S/WV riding along the US/Canadian border area. Overall, modifications to the forecast were minor outside of SKY cover grids. && .DISCUSSION... Issued at 300 PM CDT Sat Nov 1 2025 Currently aloft, a progressive ridge is moving through the Dakotas with zonal flow up stream, extending to the Pacific Ocean. To the east, the stacked low that brought us the rain, is entering the Ohio River Valley. At the surface, the incoming impactful low pressure is sitting in southern Alberta with a warm front across eastern Montana, and a cold front in central Montana. Ahead of the surface trough that is sitting in Montana, a cloud shield of upper clouds blankets North Dakota from the warming sun. Temperatures today will likely not reach the mid 40s like forecast this morning because of this. The warm front was originally forecast to move into western North Dakota today and warm temperatures into the upper 50s, but it has since stalled in Montana. Overnight that surface low will move east across southern Canada, bringing the cold front to the east as well. By sunrise Sunday morning that cold front will be knocking on North Dakota's northwestern door. Behind the front, pressure rises will increase, but not very strong and mainly just in the northern part of the state. Sunday will be the warmest day as a push warm air from Chinook winds off the Northern Rockies in the zonal flow. The cold front looks to enter the state late morning into the northwest and north central, and begin cooling temperatures and increasing wind speeds. With the weak pressure bubble we are expect near but maybe not Advisory winds, around 45 mph. We are less confident in advisory winds with the weaker pressure bubble, the front earlier in the day, and the EFI forecast emsamble not confident either. Winds will likely remain breezy through Monday. The rest of the week will be zonal flow with a slight disturbance late week. This could bring chances for rain back to the region. Temperatures will stay seasonable in the zonal flow in the 50s, extending our average to above average temperatures. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1258 AM CDT Sun Nov 2 2025 Low level wind shear will affect all locations over western and central North Dakota through early to mid morning. Thereafter, gusty northwest winds develop with gusts of 30 to 40kts possible. Winds will diminish this evening. VFR conditions will prevail. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...JJS DISCUSSION...Smith AVIATION...JJS
Hazardous weather outlook, Nov 1, 11:57 PM MDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1257 AM CDT Sun Nov 2 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1257 AM CDT Sun Nov 2 2025 /1157 PM MDT Sat Nov 1 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds gusting to 45 mph will be likely on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.